Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 15, 2021Holmes County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 4:51 PM CDT for Holmes County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 4:51 PM CDT (21:51 UTC)
Expired
Jul 15, 2021, 5:45 PM CDT
In force
54 min
Issued by
NWS Tallahassee, FL

County Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS82 KTAE 152151
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Jul 15 2021
 
ALZ068-FLZ007>011-152245-
Geneva AL-Central Walton FL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
451 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
JACKSON...NORTHERN WALTON...HOLMES AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 545 PM CDT...

At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Florala to near Bonifay.
Movement was south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Geneva, Graceville,
Samson, Bradford, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Wausau, Esto, Westville, Noma, Black, Cluster Springs and Whitehead
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3100 8631 3100 8619 3119 8619 3119 8617
      3100 8552 3062 8553 3068 8605 3085 8639
      3087 8639
TIME...MOT...LOC 2151Z 012DEG 8KT 3094 8616 3085 8569 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:58 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 15, 2:58 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
358 PM EDT Thu Jul 15 2021

.NEAR TERM [Through Friday]...

A weak disturbance in the eastern Gulf is aiding in scattered strong
to isolated severe convection focused across the Panhandle,
southeast AL, and southwest GA this afternoon. The environment
remains moist and unstable, giving storms the capability of
pulsing up and down, and producing pockets of heavy rain/gusty
winds/lightning. Furthermore, the overall steering flow is weak,
prompting slow-moving cell motion that could pose a localized
flooding threat. A Marginal Risk (level 1/5) for excessive
rainfall exists for most locations north of I-10, so will need to
monitor rain rates carefully over the next several hours. Outflow
boundaries and seabreeze fronts should drive storm motion and
additional development at the mesoscale level, while producing
sudden wind gusts/shifts.

Inland convective activity should gradually diminish after sunset,
but expected to redevelop over our waters late tonight into early
tomorrow morning. Chances for showers and thunderstorms increase
through Friday afternoon and focuses over the western portion of our
CWA as the aforementioned disturbance pivots around the
Forgotten/Panhandle coast. The main concerns will once again be
heavy rain, lightning, and gusty-to-strong winds.

Hot and humid conditions will not let up through the near-term, with
high temperatures in the low 90s and heat indices around 100. Low
temperatures are forecast to be in the low 70s.

.SHORT TERM [Friday Night Through Saturday Night]...

The subtropical ridge axis appears to hold firm across the region
despite a neighboring trough near the OH Valley this weekend. East
to southeast flow should remain in place, thus keeping us within a
moist/unstable airmass. As such, diurnally drive convection is
expected through the short-term, but PoPs are generally no greater
than 50%, likely because of the introduction of relatively drier air
in the mid-levels. However, that factor can be a "double-edged
sword" as sometimes dry-air intrusion could aid in downburst/gusty
wind potential from storms that do develop. The temperature forecast
is largely unchanged from the near-term.

.LONG TERM [Sunday Through Thursday]...

An unsettled pattern unfolds in the long-term as the aforementioned
trough drops down into the region and drags a frontal boundary. The
front will serve as an additional focus for scattered to numerous
showers/storms, and appears to stall across our area until mid-
week. As a result, PoPs are higher-than-normal from Monday-
Wednesday. Thereafter, the aforementioned trough moves off the
Atlantic coast and is replaced by subtropical ridging. Thus,
expect a return to a more typical summertime convective pattern to
close out the period. The increased rainfall and cloud cover
should allow high temperatures to "cool" into the mid-upper 80s
next week, but overnight lows remain in the low-mid 70s.

&&

.AVIATION...
[Through 18Z Friday]

The main aviation concerns this afternoon are thunderstorms, which
should prevail near and/or over all terminals. Convection will be
slow-moving, which could prolong flgt restrictions. A TEMPO group
for MVFR vsbys & TSRA is in place for all TAF sites except VLD in
the 20-02Z timeframe. However, IFR conds may occur where heavy rain
falls. A return to prevailing VFR is expected later this evening,
with PROB30 for -TSRA on the back end of this cycle (excluding
VLD).

&&

.MARINE...

Favorable boating conditions prevail over the next few days outside
of thunderstorms for which chances noticeably increase early next
week. East to southeast winds persist through Saturday, become
southerly Sunday and Monday, then switch out of the southwest
heading into Tuesday.

&&

.FIRE WEATHER...

There are minimal fire concerns over the next few days as we remain
within a moist airmass and see daily chances for showers and
thunderstorms. A wet pattern appears to unfold beginning early next
week, further mitigating any threats. Low afternoon dispersions are
forecast in portions of the Big Bend and I-75 corridor Friday and
Saturday.

&&

.HYDROLOGY...

Slow-moving convection this afternoon will pose a localized heavy
rain/flooding threat in the Panhandle, southeast AL, and portions of
southwest GA for which a marginal risk (level 1/5) for excessive
rainfall exists today. Rain chances become a bit tempered this
weekend before a wet pattern unfolds beginning on Monday with the
approach of a front. Even so, 7-day QPF amounts are generally 1" or
less, but those values hinge on where the aforementioned front
ultimately sets up. In terms of rivers, Steinhatchee near US-19
remains in minor flood stage but continues its downward trend.
Although several rivers between the Choctawhatchee, Ochlockonee, and
Suwannee basins are in action stage, those sites are either cresting
or falling.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  92  73  92  74 /  30  40  10  40  10
Panama City   74  89  75  89  76 /  20  40  10  30  10
Dothan        72  91  73  91  73 /  40  50  20  40  10
Albany        74  93  74  94  75 /  40  50  20  40  10
Valdosta      73  93  73  93  75 /  20  30  20  30  20
Cross City    72  92  74  92  75 /  20  20  10  30  20
Apalachicola  75  88  76  88  76 /  30  40  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...IG3
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 15, 3:35 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
435 PM EDT Thu Jul 15 2021

GAZ145-152115-
Mitchell GA-
435 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL COUNTY UNTIL
515 PM EDT...

At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camilla, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pelham, Camilla, Branchville, Hopeful and Mitchell Co A/P.

LAT...LON 3126 8405 3108 8419 3108 8438 3116 8448
      3117 8447 3117 8446 3118 8445 3119 8443
      3119 8442 3120 8441 3121 8441 3122 8440
      3132 8424
TIME...MOT...LOC 2035Z 044DEG 7KT 3122 8423

42-DVD
Special weather statement, Jul 15, 3:43 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Thu Jul 15 2021

ALZ068-069-FLZ009-011-GAZ155-152130-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Seminole GA-
443 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...HOUSTON...
NORTHERN JACKSON AND NORTHEASTERN HOLMES COUNTIES UNTIL 530 PM
EDT/430 PM CDT/...

At 443 PM EDT/343 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hartford to near
Ashford. Movement was south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Graceville, Geneva, Dothan, Hartford, Taylor, Ashford,
Slocomb, Cowarts, Malone, Malvern, Rehobeth, Greenwood, Avon,
Caryville, Esto, Madrid, Gordon, Westville and Campbellton.

LAT...LON 3112 8586 3122 8510 3120 8511 3117 8510
      3115 8507 3111 8504 3101 8500 3097 8500
      3096 8498 3094 8498 3093 8496 3092 8497
      3090 8495 3083 8551 3083 8560 3082 8560
      3078 8588
TIME...MOT...LOC 2043Z 351DEG 10KT 3107 8577 3115 8517

42-DVD
Special weather statement, Jul 15, 3:45 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM CDT Thu Jul 15 2021

FLZ008-108-152145-
Central Walton FL-South Walton FL-
345 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON COUNTY UNTIL
445 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Eglin Air Force Base, or 13 miles northeast of
Santa Rosa Beach. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eglin Air Force Base, Freeport and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3067 8619 3061 8595 3038 8601 3040 8612
      3041 8612 3041 8613 3042 8612 3042 8614
      3043 8612 3043 8616 3046 8616 3047 8614
      3048 8614 3047 8615 3046 8618
TIME...MOT...LOC 2044Z 193DEG 2KT 3051 8608

11-MM
Special weather statement, Jul 15, 4:01 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Thu Jul 15 2021

GAZ142>145-155>158-152145-
Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-Grady GA-
Early GA-Thomas GA-
501 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...NORTHERN
GRADY...MILLER...SOUTHERN MITCHELL...SOUTHWESTERN BAKER...
NORTHWESTERN THOMAS...NORTHEASTERN SEMINOLE AND SOUTHERN EARLY
COUNTIES UNTIL 545 PM EDT...

At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Colquitt to Camilla. Movement
was southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Pelham, Camilla, Babcock, Mayhaw, Boykin,
Mimsville, Quality, Branchville, Bellview, Vada, Hopeful, Davis Park,
Hoggard Mill, Eldorendo, Steinham Store, Hawkinstown, Killarney and
Spence.

LAT...LON 3101 8404 3103 8491 3127 8501 3127 8411
TIME...MOT...LOC 2101Z 291DEG 23KT 3120 8485 3122 8419

42-DVD
Special weather statement, Jul 15, 4:35 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
435 PM CDT Thu Jul 15 2021

ALZ068-152215-
Geneva AL-
435 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA COUNTY UNTIL
515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles west of Geneva, moving south at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Samson, Earlytown, Hacoda, Pera, Eunola, Sellersville, Lytle,
Marl, Logan Field Municipal A/P, Geneva Municipal A/P, Vaughanville,
Ganer, Somerset and Spears.

LAT...LON 3114 8581 3099 8580 3100 8619 3115 8619
TIME...MOT...LOC 2135Z 344DEG 6KT 3105 8609

42-DVD
Special weather statement, Jul 15, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Jul 15 2021

ALZ068-FLZ007>011-152245-
Geneva AL-Central Walton FL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
451 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
JACKSON...NORTHERN WALTON...HOLMES AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 545 PM CDT...

At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Florala to near Bonifay.
Movement was south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Geneva, Graceville,
Samson, Bradford, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Wausau, Esto, Westville, Noma, Black, Cluster Springs and Whitehead
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3100 8631 3100 8619 3119 8619 3119 8617
      3100 8552 3062 8553 3068 8605 3085 8639
      3087 8639
TIME...MOT...LOC 2151Z 012DEG 8KT 3094 8616 3085 8569

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:08 PM CDTSpecial Weather StatementTAETaylor37 min
Jul 14, 8:12 PM CDTSpecial Marine WarningTAE63 min
Jul 14, 8:54 PM CDTSpecial Marine WarningTAE2 hr
Jul 15, 1:01 PM CDTSpecial Marine WarningTAE63 min
Jul 15, 1:49 PM CDTSpecial Weather StatementTAEGulf26 min
Jul 15, 2:27 PM CDTSpecial Marine WarningTAE93 min
Jul 15, 2:28 PM CDTSpecial Weather StatementTAEBay47 min
Jul 15, 2:34 PM CDTAreal Flood AdvisoryTAEBay2 hr
Jul 15, 3:20 PM CDTSpecial Weather StatementTAEBay, Washington55 min
Jul 15, 3:24 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington51 min
Jul 15, 3:43 PM CDTSpecial Weather StatementTAEHolmes47 min
Jul 15, 3:45 PM CDTSpecial Weather StatementTAEWalton60 min
Jul 15, 3:54 PM CDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 3:54 PM CDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 3:58 PM CDTSpecial Marine WarningTAE62 min
Jul 15, 4:24 PM CDTSevere Thunderstorm WarningTAEWalton23 min
Jul 15, 5:19 PM CDTAreal Flood AdvisoryTAEHolmes, Walton3 hr
Jul 15, 1:18 PM CDTSpecial Weather StatementTAEClay27 min
Jul 15, 2:29 PM CDTSpecial Weather StatementTAETurner46 min
Jul 15, 2:36 PM CDTSevere Thunderstorm WarningTAETurner39 min
Jul 15, 2:41 PM CDTSpecial Weather StatementTAEEarly34 min
Jul 15, 3:12 PM CDTSpecial Weather StatementTAEWorth33 min
Jul 15, 3:12 PM CDTSpecial Weather StatementTAEWorth33 min
Jul 15, 3:18 PM CDTSpecial Weather StatementTAECalhoun, Early42 min
Jul 15, 3:35 PM CDTSpecial Weather StatementTAEMitchell40 min
Jul 15, 4:01 PM CDTSpecial Weather StatementTAEMiller, Mitchell44 min
Jul 15, 4:04 PM CDTAreal Flood AdvisoryTAEWorth56 min
Jul 15, 4:23 PM CDTAreal Flood AdvisoryTAEBaker, Decatur, Early, Miller, Mitchell, Seminole112 min
Jul 15, 4:48 PM CDTFlash Flood WarningTAEBaker, Decatur, Early, Miller, Mitchell, Seminole117 min
Jul 15, 4:57 PM CDTSpecial Weather StatementTAEColquitt, Thomas48 min
Jul 15, 5:08 PM CDTSevere Thunderstorm WarningTAEDecatur, Seminole21 min
Jul 15, 5:49 PM CDTSpecial Weather StatementTAEGrady41 min
Jul 15, 6:32 PM CDTAreal Flood AdvisoryTAEGrady118 min
Jul 15, 12:58 PM CDTSpecial Weather StatementTAEHenry32 min
Jul 15, 1:40 PM CDTSpecial Weather StatementTAEHenry35 min
Jul 15, 1:41 PM CDTSpecial Weather StatementTAEDale34 min
Jul 15, 2:43 PM CDTSpecial Weather StatementTAEHouston47 min
Jul 15, 3:26 PM CDTAreal Flood AdvisoryTAEGeneva, Houston64 min
Jul 15, 3:32 PM CDTFlash Flood WarningTAEGeneva, Houston81 min
Jul 15, 4:35 PM CDTSpecial Weather StatementTAEGeneva40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.